Oklahoma, 2008

Hail in Oklahoma, June 13, 2008

June 13, 2008 · NWS TSA · 2 events in 2 counties and zones

Isolated severe thunderstorms occurred during the early evening hours of the 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated severe thunderstorms occurred during the early evening hours of the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 13, 1:21 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 13, 1:21 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT FRI JUN 13 2008

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NORTHEAST
OKLAHOMA THIS AFTERNOON. THIS ACTIVITY IS WELL NORTH OF THE COLD
FRONT... WHICH HAS SAGGED SOUTHWARD AND LIES GENERALLY ALONG A LINE
FROM NORMAN... TO OKMULGEE... TO SILOAM SPRINGS. VERY WARM...
MOIST... AND UNSTABLE AIR LIES SOUTH OF THE FRONT. STRONG TO SEVERE
STORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND SOUTH OF THE
FRONT THIS AFTERNOON AND SHOULD BE ONGOING BY THE FIRST PERIOD OF
THIS FORECAST.

PRECIPITATION WILL END ACROSS THE REGION OVERNIGHT AS HIGH PRESSURE
ALOFT BUILDS FROM THE WEST. THIS HIGH PRESSURE WILL PROVIDE THE AREA
WITH A HOT AND DRY WEEKEND. THE HEAT WILL EASE GOING INTO MONDAY.
FOR THE UPCOMING WORK WEEK... TEMPERATURES ARE EXPECTED TO BE QUITE
MILD... WITH BOTH MINIMUMS AND MAXIMUMS RUNNING SEVERAL DEGREES BELOW
SEASONAL AVERAGES.

THE FORECAST FOR MOST OF NEXT WEEK CONTINUES TO BE FOR THE UPPER
HIGH TO RETROGRADE TO THE WEST FAR ENOUGH TO SITUATE EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS UNDER NORTHWEST FLOW ALOFT. THIS
WILL OPEN THE DOOR FOR MCS ACTIVITY WHICH DEVELOPS TO OUR NORTHWEST
DURING THE AFTERNOON TO MOVE SOUTHEASTWARD AND ACROSS THE FORECAST
AREA... MOST LIKELY DURING THE LATE EVENING THROUGH MORNING HOURS.
THUS... AT LEAST A SLIGHT CHANCE OF PRECIPITATION IS IN THE
FORECAST FOR EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  91  72  92 /  50   0  10  20
FSM   69  92  69  94 /  60   0  10  10
MLC   71  91  72  93 /  40   0  10  10
BVO   60  89  68  92 /  40   0  10  20
FYV   64  86  63  88 /  60   0  10  10
BYV   65  86  65  88 /  70   0  10  10
MKO   67  89  70  90 /  60   0  10  10
MIO   59  91  69  89 /  40   0  10  20
F10   68  89  71  92 /  50   0  10  10
HHW   75  93  72  92 /  50   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....06

In the hours before

Special weather statement, Jun 13, 3:26 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT FRI JUN 13 2008

ARZ001-002-132230-
BENTON AR-CARROLL AR-
426 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CARROLL AND NORTHERN BENTON

AT 426 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAVETTE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...OAK HILL...BLAND...
MILLER...HILL TOP...PLEASANT RIDGE...BENTONVILLE...ROGERS...SULPHUR
SPRINGS...GRAVETTE...PEA RIDGE...GATEWAY...VAUGHN...LARUE...
DECATUR...CENTERTON...AVOCA...HIWASSE...BELLA VISTA...GARFIELD...
EUREKA SPRINGS...BEAVER LAKE...BUSCH AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3629 9366 3631 9366 3631 9386 3629 9387
      3632 9453 3650 9454 3650 9363 3628 9362
TIME...MOT...LOC 2126Z 269DEG 30KT 3641 9442
Special weather statement, Jun 13, 3:28 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT FRI JUN 13 2008

OKZ064-132230-
CREEK OK-
428 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN CREEK

AT 428 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES WEST OF SHAMROCK TO MILFAY...MOVING
NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MILFAY...DEPEW...SHAMROCK...DRUMRIGHT AND OILTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3611 9657 3592 9625 3571 9661 3572 9663
      3606 9663
TIME...MOT...LOC 2128Z 241DEG 17KT 3588 9680 3576 9657
Special weather statement, Jun 13, 3:44 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT FRI JUN 13 2008

ARZ002-011-132230-
CARROLL AR-MADISON AR-
444 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL AND NORTHERN MADISON

AT 444 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF URBANETTE TO 4 MILES SOUTH
OF ROCKHOUSE...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...ALPENA...OAK GROVE...PLEASANT
RIDGE...DENVER...BERRYVILLE...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...
COIN...URBANETTE...GRANDVIEW...MARBLE...ALABAM AND ROCKHOUSE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3613 9369 3650 9366 3650 9362 3650 9361
      3650 9330 3649 9329 3633 9329 3632 9328
      3617 9329 3614 9328
TIME...MOT...LOC 2144Z 270DEG 27KT 3648 9353 3623 9363
Special weather statement, Jun 13, 4:10 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT FRI JUN 13 2008

OKZ060-064-132315-
CREEK OK-TULSA OK-
510 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK AND TULSA

AT 510 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF KELLYVILLE...MOVING NORTHEAST AT 28 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND
SPRINGS...JENKS...OWASSO...GLENPOOL...BROKEN ARROW...KIEFER...
KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3618 9612 3617 9601 3622 9601 3630 9583
      3624 9581 3617 9582 3617 9579 3606 9576
      3598 9576 3584 9642 3600 9652
TIME...MOT...LOC 2210Z 245DEG 24KT 3596 9636
Special weather statement, Jun 13, 4:31 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT FRI JUN 13 2008

ARZ002-010-011-019-020-132330-
CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
531 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN WASHINGTON...SOUTHEASTERN CARROLL...NORTHERN
     CRAWFORD AND SOUTHERN MADISON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 531 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF DELMAR TO 12 MILES WEST OF
MOUNTAINBURG...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PARADISE...TAFT...BIDVILLE...
ARBAUGH...RED STAR...WEATHERS...JETHRO...MOUNTAIN TOP...FERN...
BARNES...TURNERS BEND...CASS...REDDING...OSAGE...DELMAR...SAINT
PAUL...PETTIGREW...AURORA...KINGSTON...COMBS...BRASHEARS...DUTTON...
PATRICK...BOSTON...DELANEY...CROSSES...WITTER...JAPTON...
MOUNTAINBURG...CHESTER...LOCKE AND MOUNT GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
      3601 9343 3597 9344 3595 9348 3585 9351
      3577 9351 3576 9368 3561 9369 3560 9445
      3625 9329
TIME...MOT...LOC 2231Z 260DEG 27KT 3622 9326 3560 9434
Special weather statement, Jun 13, 4:41 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT FRI JUN 13 2008

ARZ002-132315-
CARROLL AR-
541 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 541 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BERRYVILLE...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK GROVE...DENVER...
BERRYVILLE...GREEN FOREST...METALTON...RUDD...CONNOR...CARROLLTON...
CABANAL...RULE...COIN...URBANETTE AND GRANDVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3618 9357 3619 9359 3620 9361 3626 9361
      3626 9363 3628 9364 3650 9362 3650 9330
      3649 9329 3619 9329
TIME...MOT...LOC 2241Z 260DEG 27KT 3635 9353

The radar

The Tulsa radar (KINX), 63 km away, was scanning. The volume nearest the first event began at 23:24 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Okmulgee

When
June 13, 5:25 PM CST
Where
Okmulgee County, 4 mi N of Beggs
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.788, -96.070

Hail, Okfuskee

When
June 13, 6:55 PM CST
Where
Okfuskee County, 3 mi NE of Okfuskee
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.631, -96.192

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117056, 117059.